Doctor insights on:
Supine Hypotensive Syndrome
What is maternal hypotensive syndrome? And does turning patient on left side increase bp, if so, how?
Compress vena cava: During pregnancy as uterus gets big and heavy it compresses the inferior vena cava when mother lays on her back. Vena cava is the big vein that drains blood from lower body into the heart. Laying on your left side takes pressure off the vena cava to avoid this compression by the uterus. ...Read more
Can a patient you may treat who is hypotensive show systolic numbers in the 120-140+ range due to "true" white coat syndrome?
Hypertension: White coat syndrome or stress induced hypertension can be just as much medical risk as chronic high normal blood pressure. Stage 1 hypertension diagnosis is made at a BP of 140/90 (either number) or higher on 2 or more visits regardless of the "white coat" response. ...Read moreSee 1 more doctor answer
Hypotension: neostigmine isn't used in hypotensive crisis, read this: https://books.google.com/books?id=5zd_W_PUwvYC&pg=PA193&lpg=PA193&dq=hypotensive+crisis+and+neostygmine&source=bl&ots=SWufyt2QhL&sig=5vWWEMUYn3pGZ3CDqoR_Gdq3hsM&hl=en&sa=X&ei=tj1aVYuZIcLKogSxyILwCg&ved=0CCAQ6AEwAA#v=onepage&q=hypotensive%20crisis%20and%20neostygmine&f=false ...Read more
Was on 15mg lisinopril then 10mg then 5 mg daily then 2.5mg every 12 hr. Took 5mg in morning and was hypotensive 24hr later. Why?
You don't need it?: Possibly your blood pressure is not really high any more or you were started on treatment on the basis of only one or two readings. Sometimes, if the heart doesn't pump as forcefully, thyroid level is low, you have lost weight, or other reasons, the blood pressure drops. Being hypotensive can be dangerous (falls, possible strokes, or heart attacks) at your age. Ask your doc if you should stop rx! ...Read moreSee 1 more doctor answer
HyPOtensive crisis?: I've never heard of hyPOtensive crisis. HyPERtensive crisis, yes. When someone's blood pressure is dangerously low, that's called "shock." There's hemorrhagic shock & septic shock & shock from low cardiac output due to MI or CHF, etc. Drugs commonly known as pressors such as dopamine, dobutamine, and levarterenol are used to keep BP up. I'll defer to my intensivist colleagues for better answers. ...Read more
I have an ataxic gait i never had before after a 'hypotensive' episode the doctor said from prloonged dehydration. Will it ever get better?
Needs evaluation: If you have acquired true ataxia after your blood pressure dropped, you could have injured the cerebellar or brainstem connections due to decreased blood flow. Also, wonder about inner ear issues. Your doctor needs to obtain MRI of brain to check the areas of concern. Physical therapy with gait training could turn this around. ...Read more
I'm 22 wks pregnant, been having hypotensive fainting spells (70/44 yesterday, 69/37 today). I was told by my MD to eat something salty and push fluids. But I still feel faint. Is it bad for my baby?
My BP has been getting lower. Used to be pre-hypertensive, now it's almost always borderline hypotensive? Dizzy when I stand. I'm bedridden with CFS.
(1) Is bisoprolol used to treat atrial fibrillation? (2) If a person becomes hypotensive e.g.102/55, 102/68, & 106/63 should he stop using bisoprolol?
Yes: This beta blocker is used to treat or control the ventricular response to atrial fibrillation. It can lower blood pressure and, of course, slow the ventricular rate too much(below 60). If you're experiencing side effects, discuss this with your physician or cardiologist who may lower the dose of prescribe another beta blocker or even switch to digoxin although this medication is less popular now. ...Read moreSee 1 more doctor answer
If you become hypotensive from dehydration with all the symptoms but don't faint, could this cause brain damage?
No: As long as you are fully conscious and thinking normally no brain damage. Even fainting due to dehydration is unlikely to cause brain damage in a healthy person. However, getting that dehydrated can cause other problems and should be avoided. If your question is related to athletic activities outdoor activities dehydration should never occurred. Plan ahead to keep hydrated! ...Read more
What is best drug to treat BP of 214 from normal saline infusion in ambulance? Was hypotensive 92 yo who was dry; salt sensitive mild htn, prior cva.
Confused by question: Someone w/ low blood pressure en route to hospital by ambulance doesn't suddenly have increase in BP to 214 due to saline infusion. Increase may be a reflection of underlying illness which necessitated transfer to hospital or anxiety about ride to hospital or fear of illness or other injectable meds received to raise low bp. Treatment meds & parameters then depend on underlying acute illness. ...Read more
This is a hypothetical scenario If an elderly pt is hypotensive eg BP in recent days 116/59, 107/59, 104/69, 112/69, 102/62 & 106/70 & is in pain could regular hydromorphione lower BP too much or affect other vital signs if pt has pneumonia & sepsis?
What do labored breathing with yawning mean? Is either associated with vasovagal or hypotensive event? What about pallor?
Yes, & yes, & yes: You are precisely right. Has your blood pressure and heart rate been monitored lately? Are you on medications which nauseate you? Are you on medications which lower your blood pressure? People's ability to tolerate drugs deteriorates progressively as they age, especially when on multiple medications. ...Read more